Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking a break
May 21, 2004

i take sustiva, epivir and zerit..been taking since 2000. have been poz since 1990 and diagnosed with aids in 2000. my cd4 is 340 and t cell count is 1100..sometimes i am undetectable sometimes not. my doctor wants me to take kaletra but i am not really thrilled at the prospect of stating something new...also was wondering about taking a break from meds temporarily..to give my system a break? what are your thoughts.

Response from Dr. Lee

I am a little confused because a CD4 count and a T cell count are the same thing, but you write that you have different numbers (340 and 1100).

Whether or not to take a break is a difficult decision that depends somewhat on how low your CD4 cell count was at the lowest. Folks with very low CD4 cell counts at any point are at greater risk for very rapid progression of disease if they discontinue antiviral medicines.

If you are not usually undetectable you may well be developing resistance to the Epivir and the Sustiva (one mutation confers resistance with each of these medicines). That is probably why your doc is recommending changing to another regimen.

Be well.



Previous
t-cell count
Next
conflict with a doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement